Further Update

Since I last posted, I have had a bit of an eventful weekend. I have been having pain in both temples even before I had PMR diagnosis but not any other GCA symptoms. I had a bad night on Friday with the pain being worst ever and blurry vision in right eye. I rang NHS 24 at around 6.30 and got an out of hours appointment at 8.30. Doctor I saw immediately suspected GCA and rang hospital. She spoke to an ophthalmologist who arranged an appointment at the ward for next morning (Sunday) for thorough eye examination and possible TA biopsy, meanwhile she put me on 60mg Pred. My eyes were fine and after results of blood tests, they said it was not GCA and only a headache. Meanwhile I had had the 60mg of Pred on the Sat and Sun. They said to return to the 15mg dose I had been on previously. I still have a bit of temple pain and fuzzy head feeling and what I wanted to ask is, has anyone else have experience of this and are headaches associated with the PMR. Pat

4 Replies

oldestnewest
  • Others have been in the same boat and told it isn't GCA - since for some of them it was I'd be less sure. You were already on pred so the blood markers don't always rise. Headache in PMR is usually regarded as a potential sign of GCA - the PMR itself can be a symptom of GCA. If you have any other visual symptoms don't ignore it and go back to the doctor.

    Have you tried a dose of ordinary painkillers? They tend not to do anything for PMR and GCA but an ordinary headache should respond.

  • Yes, PMRpro, paracetamol makes no difference. I also had my appointment with GP on Monday and told him I had not started tapering yet because I was still having shoulder pain and was going away on a trip to see our family down south. He was not too happy and gave me a lecture about side effects of Pred and I must start reducing them asap, he has told me to go down 12.5 when I get back. Hopefully the headaches will improve. Pat

  • Hi Pat, I really do not understand these doctors. They give you pred to help the PMR and then panic and try and put you off taking them.

  • With piglette all the way - and a week here or there is nothing in the great scheme of things when you are going to be on it for at least 2 years.

    Sometimes I think I must be a figment of my imagination after nearly 8 years on pred and no identifiable side effects...

You may also like...